Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 65, NWS Shreveport, LA

April 19, 2003Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2003, 5:11 PM CDT for Nevada County, Arkansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2003, 5:11 PM CDT (22:11 UTC)
Expired
Apr 19, 2003, 6:15 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nevada County, AR

The radar

The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2003-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2003-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1550 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 192211
SVRSHV
ARC099-192315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 PM CDT SAT APR 19 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEVADA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 615 PM CDT

* AT 508 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF
  BODCAW...OR ABOUT 8 MILES EAST OF HOPE...MOVING NORTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EMMET ST ARKANSAS
UNTIL 615 PM CDT.

LAT...LON 3390 9330 3376 9311 3353 9343 3375 9346

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:00 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Apr 19, 3:00 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SAT APR 19 2003

SCATTERED THUNDERSTORMS CONTINUING ACROSS EXTREME NORTHEAST TEXAS INTO
SOUTHWEST ARKANSAS ALONG STRONG MOISTURE AXIS AND LOW LEVEL JET AXIS.
THIS ACTIVITY HAS REMAINED ELEVATED THROUGH MUCH OF THE DAY BUT THIS
SHOULD CHANGE LATER TONIGHT AS UPSTREAM SHORTWAVE ENERGY APPROACHES
FROM THE WEST. ATMOSPHERE RECOVERY CURRENTLY ONGOING NEAR THE I-20
CORRIDOR OF NE TX INTO SE OK...WITH RAPID STORM DEVELOPMENT EXPECTED
OVER THE NEXT ONE TO TWO HOURS INTO SOUTHERN OKLAHOMA. DRYLINE HAS
MADE A GOOD PUSH EASTWARD THIS AFTERNOON...A LITTLE AHEAD OF
SCHEDULE...AND AS OF 20Z WAS LOCATED JUST WEST OF DFW. TEMPS
WARMING INTO THE MID 80S ACROSS N TX AND 18Z SOUNDING FROM FTW
SHOWS LITTLE IF ANY CAP STRENGTH LEFT. EXPECT A FEW ISOLATED
SEVERE STORMS TO POP ON THE DRYLINE ACROSS NORTH TX OVER THE NEXT
COUPLE OF HOURS INTO THIS EVENING AND MOVE QUICKLY NORTHEAST.
WILL MENTION CHANCE OF SEVERE STORMS IN ZONES ACROSS OUR EXTREME
WEST AND NORTHWEST SECTIONS TONIGHT BUT BELIEVE STORMS SHOULD
WEAKEN LATE TONIGHT WITH WEAKENING INSTABILITY.

SHORTWAVE BEGINS TO PULL OUT SOMEWHAT DURING THE DAY SUNDAY TOWARDS
THE MID MISS VALLEY BUT LOWER MISS VALLEY REMAINING IN WEST TO
SOUTHWEST FLOW ALOFT. MEANWHILE...COLD FRONT SHOULD HAVE CAUGHT UP
WITH THE DRYLINE EARLY SUN MORNING AND SHIFTS EVER SO SLOWLY SOUTH
INTO THE REGION DURING THE DAY. INSTABILITY WILL DEPEND GREATLY ON
THE AMOUNT OF HEATING WE GET AS CLOUDS SHOULD BE PLENTIFUL BUT
MOISTURE CONVERGENCE ALONG THE BOUNDARY LOOKING BETTER FOR SUNDAY
THAN THIS TIME YESTERDAY AND INSTABILITY SHOULD BE ENOUGH ALONG
WITH STEEP TEMP LAPSE RATES AND MODERATE DEEP LAYER SHEAR TO
SUPPORT ORGANIZED SEVERE WEATHER AGAIN FOR EASTER SUNDAY. WILL
MENTION SEVERE IN ALL BUT OUR EXTREME NORTHWEST ZONES FOR SUNDAY
TO ACCOUNT FOR THIS. KEPT A SMALL CHANCE OF STORMS IN FOR SUN
NIGHT AND EARLY MONDAY BUT BETTER CHANCES ARRIVE BY MIDWEEK AS
OUR NEXT UPSTREAM SYSTEM APPROACHES.

PRELIMS TO FOLLOW...13.

SHV 65/80/56/79 3530
MLU 65/81/57/79 3551
TXK 65/79/53/78 5400
TYR 63/76/53/78 5410
LFK 67/82/58/79 3552

.SHV...NONE.
Hazardous weather outlook, Apr 19, 12:00 PM CDT, 5 hours 11 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT APR 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON ROOTED IN
GOOD LOW LEVEL WIND FLOW ACROSS EASTERN TEXAS. LATE THIS AFTERNOON
THROUGH TONIGHT...A DRYLINE IS EXPECTED TO MOVE EAST ACROSS
NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA. THE ATMOSPHERE WILL
BECOME VERY UNSTABLE BY LATE TODAY WITH ISOLATED SUPERCELL
THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE DRYLINE AND MOVE EAST
INTO NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA.

LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE
POSSIBLE WITH ANY SUPERCELL THUNDERSTORMS THAT DEVELOP LATER
THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE FOUR STATE REGION
DURING THE DAY SUNDAY. THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY
UNSTABLE BY SUNDAY AFTERNOON WITH LARGE HAIL A DAMAGING WINDS POSSIBLE
ALONG AND SOUTH OF THE COLD FRONT. THE HIGHEST PROBABILITY OF
ORGANIZED SEVERE WEATHER ON SUNDAY WILL BE ACROSS THE SAM RAYBURN
AND TOLEDO BEND COUNTRY OF EAST TEXAS INTO NORTHERN LOUISIANA.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN
ON SUNDAY.

In the hours before

Local storm report, Apr 19, 1:05 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
105 PM CDT SAT APR 19 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1212 PM    8 N TYLER                 TX   .75 INCH HAIL
04/19/03   SMITH                          REPORTED BY LAW
                                          ENFORCEMENT

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.